Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 22, 2017, 2:56 PM MDT for 18 counties in Montana. It took effect at Jul 23, 2017, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2017, 2:56 PM MDT (20:56 UTC)
- In effect from
- Jul 23, 2017, 12:00 PM MDT
- Expired
- Jul 23, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568
WWUS85 KTFX 222056
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
256 PM MDT Sat Jul 22 2017
MTZ112-114-231200-
/O.UPG.KTFX.FW.A.0006.170723T2000Z-170724T0300Z/
/O.NEW.KTFX.FW.W.0007.170723T1800Z-170724T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
256 PM MDT Sat Jul 22 2017
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW
TO VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM MDT Sunday. the Fire
Weather Watch is no longer in effect.
* IMPACTS: Low to very low humidity and gusty winds will create
erratic fire behavior and an increased likelihood of new fire
starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112 and 114.
* COUNTIES AFFECTED:
In Central Montana, Lewis and Clark.
In North Central Montana, Glacier, Liberty, Pondera, Teton
Toole.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur Sunday evening through early Monday morning over all of
North Central MT. This wind shift will be accompanied by gusty
winds, but higher relative humidity.
* WIND: Southwest 5 to 15 mph with gusts up to 25 mph through early
evening, then becoming northwest 10 to 15 mph with gusts up to
25 mph mid to late evening.
* HUMIDITY: As low as 10 to 15 percent.
* TEMPERATURES: In the mid to upper 90s at lower elevations.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MARTIN
MTZ113-115-117-231200-
/O.NEW.KTFX.FW.W.0007.170723T1800Z-170724T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
256 PM MDT Sat Jul 22 2017
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW
TO VERY LOW RELATIVE HUMIDITY AND GUSTY WINDS...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM MDT Sunday.
* IMPACTS: Low to very low humidity and gusty winds will create
erratic fire behavior and an increased likelihood of new fire
starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur Sunday evening through early Monday morning over all of
North Central MT. This wind shift will be accompanied by gusty
winds, but higher relative humidity.
* WIND: Southwest 5 to 15 mph with gusts up to 20 mph through early
evening, then becoming northwest 5 to 15 mph with gusts up to 20
mph overnight.
* HUMIDITY: As low as 10 to 15 percent.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zones 113 and 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls
MARTIN4 follow-up statements
119
WWUS85 KTFX 222131
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
331 PM MDT Sat Jul 22 2017
MTZ116-118-231200-
/O.EXA.KTFX.FW.W.0007.170723T1800Z-170724T0300Z/
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
331 PM MDT Sat Jul 22 2017
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR LOW
RH, HOT TEMPERATURES, GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS...
...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM MDT Sunday.
* IMPACTS: Low Humidities...Hot Temperatures...Gusty Winds...and a
risk for Isolated Dry Thunderstorms with gusty and erratic
outflow winds will create erratic fire behavior and an increased
risk for new fire starts.
* AFFECTED AREA:
In Southwest Montana, Fire Weather Zones 116 and 118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher
Powell.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: Southwest 10 to 15 mph with gusts up to 25 mph.
* HUMIDITY: As low as 10 to 15 percent.
* TEMPERATURES: In the upper 80 to mid 90s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur early Monday morning. This wind shift will be accompanied
by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ112>115-117-231200-
/O.CON.KTFX.FW.W.0007.170723T1800Z-170724T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
331 PM MDT Sat Jul 22 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SUNDAY...
* IMPACTS: Low Humidities...Hot Temperatures...Gusty Winds...and a
risk for Isolated Dry Thunderstorms with gusty and erratic
outflow winds will create erratic fire behavior and an increased
risk for new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 112, 113, 114, 115
and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Blaine, Chouteau, Glacier, Hill
Liberty, Pondera, Teton, Toole.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND: Southwest 10 to 15 mph with gusts up to 25 mph.
* HUMIDITY: As low as 10 to 15 percent.
* TEMPERATURES: In the upper 80 to mid 90s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zones 113 and 115.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur Sunday evening through early Monday morning. This wind
shift will be accompanied by gusty winds, but higher relative
humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
http://weather.gov/greatfalls011
WWUS85 KTFX 231036
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
436 AM MDT Sun Jul 23 2017
MTZ112>118-232200-
/O.NEW.KTFX.FW.A.0007.170724T1900Z-170725T0300Z/
/O.CON.KTFX.FW.W.0007.170723T1800Z-170724T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Hill and Blaine Counties-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-Chouteau and Fergus Counties-
Lincoln Ranger District of the Helena National Forest-
Central and Eastern Lewis and Clark National Forest Areas-
Helena and Townsend Ranger Districts of the Helena National Forest-
436 AM MDT Sun Jul 23 2017
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...
The National Weather Service in Great Falls has issued a Fire
Weather Watch, which is in effect from Monday afternoon through
Monday evening.
* IMPACTS: Low Humidities...Hot Temperatures...and Dry
Thunderstorms with gusty and erratic outflow winds will create
erratic fire behavior and make new fire starts difficult to
contain today. On Monday...critical fire weather conditions are
once again possible across the entire region.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...113...114...115
117.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin
Lewis and Clark, Meagher.
In North Central Montana, Blaine, Chouteau, Glacier, Hill
Liberty, Pondera, Powell, Teton,
Toole.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 10 to 25 mph...with gusts near 30 mph.
* HUMIDITY: As low as 12 percent.
* TEMPERATURES: In the mid 80s to mid 90s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur this evening through Monday morning. This wind shift will
be accompanied by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls648
WWUS85 KTFX 232039
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
239 PM MDT Sun Jul 23 2017
MTZ112-114-116-118-240845-
/O.UPG.KTFX.FW.A.0007.170724T1900Z-170725T0300Z/
/O.NEW.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
239 PM MDT Sun Jul 23 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR HOT TEMPERATURES, LOW
HUMIDITY, GUSTY WINDS, AND ISOLATED DRY THUNDERSTORMS UNTIL 9 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RH FROM 1 PM
TO 9 PM MDT MONDAY...
The National Weather Service in Great Falls has issued a Red Flag
Warning, which is in effect from 1 PM to 9 PM MDT Monday. the Fire
Weather Watch is no longer in effect.
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Isolated Dry Thunderstorms with gusty and erratic
outflow winds will create erratic fire behavior and new fire
starts.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Powell
Teton, Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the lower 70s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds
will occur this evening through Monday morning. This wind shift
will be accompanied by gusty winds, but higher relative
humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ113-115-117-240845-
/O.EXT.KTFX.FW.A.0007.170724T1800Z-170725T0300Z/
/O.CON.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
239 PM MDT Sun Jul 23 2017
...RED FLAG WARNING REMAINS IN EFFECT FOR HOT TEMPERATURES, LOW
HUMIDITY, GUSTY WINDS, AND ISOLATED DRY THUNDERSTORMS UNTIL 9 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FOR GUSTY WINDS AND ISOLATED
DRY THUNDERSTORMS FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...
* IMPACTS: Low Humidities...Hot Temperatures...Strong Gusty
Winds...and Dry Thunderstorms with gusty and erratic outflow
winds will create erratic fire behavior and new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND: West 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the upper 70s.
* THUNDERSTORMS: Isolated dry thunderstorms are possible late
Sunday afternoon through Sunday evening, mainly across fire
weather zone 118.
* WIND SHIFT: A shift from southerly winds to northerly winds
will occur this evening through Monday morning. This wind shift
will be accompanied by gusty winds, but higher relative
humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures can contribute
to extreme fire behavior.
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative humidity,
and warm temperatures will create high fire growth potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfalls471
WWUS85 KTFX 240253
RFWTFX
URGENT - FIRE WEATHER MESSAGE
National Weather Service Great Falls MT
853 PM MDT Sun Jul 23 2017
MTZ112-114-116-118-241200-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
/O.CON.KTFX.FW.W.0008.170724T1900Z-170725T0300Z/
Eastern Glacier/Toole/Central/Eastern Pondera/Liberty-
Lewis and Clark National Forest Rocky Mountain District-
Rocky Mountain Front-
Lincoln Ranger District of the Helena National Forest-
Helena and Townsend Ranger Districts of the Helena National Forest-
853 PM MDT Sun Jul 23 2017
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
MONDAY...
* IMPACTS: Low Humidities and Gusty Winds will create erratic fire
behavior and an increased risk of new fire starts.
* AFFECTED AREA:
In North Central Montana Fire Zones...112...114.
In Southwest Montana Fire Zones...116...118.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Lewis and Clark, Meagher.
In North Central Montana, Glacier, Liberty, Pondera, Powell
Teton, Toole.
In Southwest Montana, Broadwater, Gallatin, Jefferson.
* WIND: West 5 to 15 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the 80s to near 90.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur early Monday morning. This wind shift will be accompanied
by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Red Flag Warning means that critical fire weather conditions are
either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.
Please advise the appropriate officials or fire crews in these
areas of this Red Flag Warning.
&&
$$
MTZ113-115-117-241200-
/O.EXP.KTFX.FW.W.0007.000000T0000Z-170724T0300Z/
/O.CON.KTFX.FW.A.0007.170724T1800Z-170725T0300Z/
Hill and Blaine Counties-Chouteau and Fergus Counties-
Central and Eastern Lewis and Clark National Forest Areas-
853 PM MDT Sun Jul 23 2017
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...
* IMPACTS: Low Humidities and Gusty Winds will create erratic fire
behavior and an increased risk for new fire starts.
* AFFECTED AREA:
In North Central Montana, Fire Weather Zones 113, 115 and 117.
* COUNTIES AFFECTED:
In Central Montana, Cascade, Fergus, Judith Basin, Meagher.
In North Central Montana, Blaine, Chouteau, Hill.
In South Central Montana, Golden Valley, Park, Phillips
Sweet Grass, Wheatland.
* WIND: West 10 to 20 mph with gusts up to 30 mph.
* HUMIDITY: As low as 14 percent.
* TEMPERATURES: In the 80s.
* WIND SHIFT: A shift from southerly winds to northerly winds will
occur early Monday morning. This wind shift will be accompanied
by gusty winds, but higher relative humidity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Fire Weather Watch means that critical fire weather conditions
are possible. A combination of gusty winds, low relative
humidity, and warm temperatures will create high fire growth
potential.
Please advise the appropriate officials or fire crews in these
areas of this Fire Weather Watch.
&&
$$
http://weather.gov/greatfallsWhat forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 22, 11:16 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 22, 11:16 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1116 AM MDT Sat Jul 22 2017 Aviation Section Updated .SYNOPSIS... Look for dry and calm conditions areawide today. Temperatures will not change much from yesterday with highs continuing 5 to 15 degrees above average. Patchy smoke from neighboring wildfires may cause hazy conditions at times. Expect a gradual warm up again by late next week...along with a better chance for showers and thunderstorms. && .UPDATE... Shortwave ridging aloft and weak high pressure at the SFC should keep the area dry through tonight and no major changes were needed for the update. As for smoke impacts, I tried to fine-tune the areas that are more likely to see smoke from area fires (as opposed to keeping smoke in across the entire CWA). For now, it looks like the better chance of seeing some smoke impacts looks to be from Helena to Dillon through this evening and then in the greater Lewistown area tonight. Kept the mention to patchy for now, but this may need to be refined in later forecasts if impacts become more certain. MARTIN && .AVIATION... Updated 1716Z. VFR conditions are expected through Sunday afternoon areawide. Smoke/FU may cause reduced VIS at times, especially in the vicinity of KHLN/KLWT, but confidence remains too low to include in the TAFs for now. Distant mountains may be obscured/harder to see with hazy conditions just about anywhere through Sunday. MARTIN && .FIRE WEATHER... Decent mixing is expected once again this afternoon, but winds aloft are weak/modest and even with deep mixing, winds at the SFC only look to reach 10-15 mph for most areas. Additionally, RH may only fall to 15 to 25 percent. All this paints more of a marginal threat, fire weather wise, for today, so we'll hold off on any Red Flag Warnings. On Sunday...expect increasing winds over North Central MT along with hot temperatures and windy conditions. Thus a fire weather watch has been issued for locations along the I-15 corridor north of Great Falls. We'll take a closer look at conditions on Sunday and determine if the current Fire Weather Watch needs upgrading. On Sunday night a dry front with a wind shift is expected to move southward through the region. Winds will be strong over North Central MT overnight...but with increasing humidities I will hold off on additional fire weather highlights at this time. Isolated thunderstorms with very warm temperatures are then expected for much of the second half of next week. Brusda/MARTIN && .PREV DISCUSSION... /ISSUED 428 AM MDT Sat Jul 22 2017/ Today through Monday...Fairly quiet weather will be over the region today through Sunday afternoon...as a weak upper level ridge moves over the region. Temperatures will be very warm today and hot on Sunday afternooon. The upper level ridge breaks down by Sunday evening, as a wind shift moves southward through the region Sunday night, along with increasing winds...especially over North Central MT. For Monday expect seasonable temperatures along with decreasing winds. Little/no precipitation is expected during the short term. Brusda Monday night through Saturday...Taking a look at recent model trends from yesterday to tonight, there have been a few slight changes that have led to a few noticeable modifications to the long range forecast package. Beginning late on Monday, the advertised potent closed upper low swinging across southwestern Canada has really picked up speed. This idea seems feasible given how the NAM also speeds this system through, even faster than the latest GFS/Euro solutions. Meanwhile, a closed upper low will continue spinning off the coast of Northern California. This low will help to continue to pump increasing moisture our way. However, given the quick speed of the shortwave passing to our north versus the closed low slowly spinning to our southwest, there could be a distinct dry period for northern and central areas during the day on Tuesday. With that said, it is still looking likely showers and storms will arrive to far southwestern areas by late Tuesday afternoon and evening, and I have matched PoP's to illustrate this. A few storms could still be strong at times, with gusty winds the main threat. This activity will likely continue into the overnight hours on Tuesday and into the Wednesday for southwestern areas, with more spotty shower and storm chances possible areawide Wednesday afternoon. The main idea Tuesday, Wednesday and even lesser into Thursday is that latest model runs are not as optimistic on how widespread the rain and storms will be, as this is not expected to be a drought-breaking rain and storm event. Additionally, given the drought situation, lightning strikes may cause an increase in wildfire potential. At the end of the forecast period late in the week and weekend, we begin to dry out with ridging building back again, with temperatures creeping back up into the 90's for some. KLG && .PRELIMINARY POINT TEMPS/POPS... GTF 87 59 95 56 / 0 0 0 0 CTB 84 56 90 51 / 0 0 0 10 HLN 88 59 96 59 / 0 0 0 10 BZN 87 53 94 54 / 0 0 0 0 WEY 81 44 84 43 / 0 0 0 0 DLN 84 52 91 53 / 0 0 0 0 HVR 88 59 98 57 / 0 0 0 10 LWT 84 57 94 57 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening Eastern Glacier/Toole/Central/Eastern Pondera/Liberty...Lewis and Clark National Forest Rocky Mountain District-Rocky Mountain Front. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:34 AM MDT | Fire Weather Watch | TFX | Glacier, Lewis and Clark, Liberty, Pondera, Teton, Toole | 10 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.